×

Anti-periodic solutions to nonmonotone evolution equations with discontinuous nonlinearities. (English) Zbl 0977.34061

The authors study the existence of generalized solutions to the antiperiodic boundary value problem \[ au_{t}(t,x)+Au(t,x)-bu(t,x)+f(u(t,x))\ni h(t,x),\quad u(0,x)=-u(T,x), \] with \(t\in [0,T]\), \(x\in\Omega\) (a finite measure space), \(A\) is a maximal monotone (possibly multivalued) operator in \(L^{2}(\Omega)\) and a subdifferential in \(L^{2}(\Omega)\) of a functional \(\varphi:L^{2}(\Omega)\to (-\infty,+\infty], f:\mathbb{R}\to \mathbb{R}\) and \(h:[0,T]\times\Omega\to \mathbb{R}\) are given functions, \(a\not =0,\) and \(b\geq 0\).
The proof relies on both the approach used in a recent paper by S. Aizicovici and S. Reich [Discrete Contin. Dyn. Syst. 5, No. 1, 35-42 (1999; Zbl 0961.34044)] and the method employed by J. Rauch [Proc. Am. Math. Soc. 64, 277-282 (1977; Zbl 0413.35031)] in studying discontinuous elliptic equations. This paper is a continuation of the same problem considered recently by S. Aizicovici and S. Reich (see Zbl 0961.34044). The same argument is applied to a second-order antiperiodic boundary value problem. Two examples are discussed at the end of the paper illustrating the abstract theory.

MSC:

34G25 Evolution inclusions
35D05 Existence of generalized solutions of PDE (MSC2000)
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] R.A. Adams, Sobolev Spaces, Academic Press, New York, 1995.
[2] Aizicovici, S., An integrodifferential equation with a discontinuous nonlinearity, An. st. univ. al. I. cuza iasi, 26, 353-360, (1980)
[3] Aizicovici, S., Un résultat d’ existence pour une équation non linéaire du type Volterra, C.R. acad. sci. Paris, 301, 829-832, (1985) · Zbl 0587.45018
[4] Aizicovici, S.; Pavel, N.H., Anti-periodic solutions to a class of nonlinear differential equations in Hilbert space, J. funct. anal., 99, 387-408, (1991) · Zbl 0743.34067
[5] Aizicovici, S.; Reich, S., Anti-periodic solutions to difference inclusions in Banach spaces, Dyn. systems appl., 1, 121-130, (1992) · Zbl 0756.39001
[6] S. Aizicovici, S. Reich, Anti-periodic solutions to a class of non-monotone evolution equations, Discrete Continuous Dyn. Systems 5 (1999) 35-42. · Zbl 0961.34044
[7] Aubin, J.P., Un théorème de compacité, C.R. acad. sci. Paris, 256, 5042-5044, (1963) · Zbl 0195.13002
[8] Batchelor, M.T.; Baxter, R.J.; O’Rourke, M.J.; Yung, C.M., Exact solution and interfacial tension of the six-vertex model with anti-periodic boundary conditions, J. phys. A, 28, 2759-2770, (1995) · Zbl 0827.60096
[9] Bonilla, L.L.; Higuera, F.J., The onset and end of the gunn effect in extrinsic semiconductors, SIAM J. appl. math., 55, 1625-1649, (1995) · Zbl 0838.35124
[10] H. Brézis, Monotonicity methods in Hilbert spaces and some applications to nonlinear partial differential equations, in: E.H. Zarantonello (Ed.), Contributions to Nonlinear Functional Analysis, Academic Press, New York, 1971, pp. 101-156.
[11] J. Diestel, J.J. Uhl, Jr., Vector Measures, Math Surveys, vol. 15, Amer. Math. Soc., Providence, RI, 1977.
[12] Haraux, A., Anti-periodic solutions of some nonlinear evolution equations, Manuscripta math., 63, 479-505, (1989) · Zbl 0684.35010
[13] Kulshreshtha, D.S.; Liang, J.Q.; Muller-Kirsten, H.J.W., Fluctuation equations about classical field configurations and supersymmetric quantum mechanics, Ann. phys., 225, 191-211, (1993) · Zbl 0774.35074
[14] Okochi, H., On the existence of periodic solutions to nonlinear abstract parabolic equations, J. math. soc. Japan, 40, 541-553, (1988) · Zbl 0679.35046
[15] Okochi, H., On the existence of antiperiodic solutions to nonlinear parabolic equations in noncylindrical domains, Nonlinear anal., 14, 771-783, (1990) · Zbl 0715.35091
[16] Okochi, H., A remark on the existence of periodic solutions to an evolution equation of parabolic type, Nonlinear anal., 15, 991-995, (1990) · Zbl 0733.34066
[17] Okochi, H., On the existence of antiperiodic solutions to nonlinear evolution equations associated with odd subdifferential operators, J. funct. anal., 91, 246-258, (1990) · Zbl 0735.35071
[18] Rauch, J., Discontinuous semilinear differential equations and multiple valued maps, Proc. amer. math. soc., 64, 277-282, (1977) · Zbl 0413.35031
[19] Schaefer, H., Über die methode der apriori schranken, Math. ann., 129, 415-416, (1955) · Zbl 0064.35703
[20] Schatzman, M., A class of nonlinear differential equations of second order in time, Nonlinear anal., 2, 355-373, (1978) · Zbl 0382.34003
[21] Souplet, P., Uniqueness and nonuniqueness results for the antiperiodic solutions of some second order nonlinear evolution equations, Nonlinear anal., 26, 1511-1525, (1991) · Zbl 0855.34075
[22] Souplet, P., Une condition optimale d’unicité pour LES solutions antipériodiques d’ équations d’ évolution paraboliques, C.R. acad. sci. Paris, 319, 1032-1041, (1994) · Zbl 0809.35036
[23] Souplet, P., Optimal uniqueness condition for the antiperiodic solutions of some nonlinear parabolic equations, Nonlinear anal., 32, 279-286, (1998) · Zbl 0892.35078
[24] Strauss, W.A., On weak solutions of semi-linear hyperbolic equations, An. acad. brasil. ci., 42, 645-651, (1970) · Zbl 0217.13104
[25] Stuart, C.A.; Toland, J.F., A variational method for boundary value problems with discontinuous nonlinearities, J. London math. soc., 21, 319-328, (1980) · Zbl 0434.35042
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.